Alert archive / Missouri / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 39, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at May 10, 2004, 3:11 PM CDT for Stoddard County, Missouri. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2004, 3:11 PM CDT (20:11 UTC)
- Expired
- May 10, 2004, 4:00 PM CDT
- In force
- 49 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Stoddard County, MO
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.2 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 390 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1217 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
319
WUUS53 KPAH 102011
SVRPAH
MOC207-102100-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
310 PM CDT MON MAY 10 2004
THE NATIONAL WEATHER SERVICE IN PADUCAH KENTUCKY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
STODDARD COUNTY IN SOUTHEAST MISSOURI
* UNTIL 400 PM CDT
* AT 310 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 5 MILES EAST OF BERNIE...MOVING NORTHEAST AT 15
MPH.
* LOCATIONS IMPACTED INCLUDE BAKER...PENERMON AND CHARTER OAK
HAIL UP TO NICKEL SIZE AND DAMAGING WINDS NEAR 60 MPH ARE EXPECTED
WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD PRONE AREAS. REMEMBER...SEVERE
THUNDERSTORMS CAN PRODUCE LARGE DAMAGING HAIL...DESTRUCTIVE WINDS...
DEADLY LIGHTNING...AND VERY HEAVY RAIN.
LAT...LON 3663 8998 3667 9003 3689 8974 3686 8971
3663 8971 3663 8987
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 2:40 PM CDT, 31 minutes earlier.
Area forecast discussion, May 10, 2:40 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 240 PM CDT MON MAY 10 2004 .DISCUSSION... LATEST KPAH 88D SHOWS CONVECTION FIRING IN DIURNALLY DESTABILIZING ATMOSPHERE...ESP IN TOPOGRAPHICALLY FAVORABLE CROWLEYS RIDGE AREA. VISIBLE IMAGERY SHOWS BEST MOISTURE CONVERGENCE IN LAPS DEPICTED MOST UNSTABLE/MOIST TONGUE INTO SEMO BOOTHEEL. HOWEVER...PER SWODY1...GEN RISK TSMS ARE MAINLY WHAT IS EXPECTED OF THE DIURNAL AND WAA VARIETY...WITH OTHER ENVIRONMENTAL ENHANCERS NOT EVIDENT TO SUPPORT THE LONGER LIVED UPDRAFTS FOR SUSTAINED SVR WX. THAT SAID...THERE IS ENOUGH WAA AND INSTABILITY THAT MODELS DRAG EVEN PAST DIURNALLY FAVORABLE TIME INTO THE NIGHT THAT WE WL RETAIN AT LEAST A MENTIONABLE POP THRU TONIGHT. THE MID TERM FORECAST STRATEGY WL REMAIN THE SAME WITH THE 12Z MODELS NOT OFFERING A CLEAR DIRECTION BEYOND THEIR PREVIOUS SOLUTIONS...IE MAINTAINING A NEAR DAILY CHC POP THRU THE WEEK. NEW MODELS STILL SPIKING POPS THU AND FRI AS FRONT APPROACHES...SO WELL KEEP THIS PERSISTENCE STRATEGY GOING TOO. EXTENDED RANGE MRF FLIP-FLOPS AGAIN...NOW BRINGING AFOREMENTIONED FRONT THRU NEXT WEEKEND...ALTHOUGH HINTING AT A STALL IN SRN CWA OR JUST TO THE SOUTH. THEREFORE WE WL HEDGE THE FORECAST IN THAT DIRECTION...BUT W/SUCH LOW CONFIDENCE WE WL ONLY TAKE A STEP APPROACH AND DEFINITELY NOT BUY IT ALL THE WAY YET. RELATIVE TO MOS AND TEMPS...WE WL REMAIN BLO MOS OUTPUT POPS THIS WEEK...AND THEREFORE HAVE A GREATER DIURNAL TEMP RANGE. THEN THIS WEEKEND...WE ONLY STEP IN THE DIRECTION OF THE NEWEST MRF...SO WELL LIKEWISE DIFFER JUST A FEW ACCORDINGLY ON TEMPS AND POPS. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && HUMPHREY
Hazardous weather outlook, May 10, 5:00 AM CDT, 10 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 500 AM CDT MON MAY 10 2004 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-111000- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY- GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY- HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN- POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN- STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN- WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL- WILLIAMSON IL- INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE... CAPE GIRARDEAU...PADUCAH...OWENSBORO...MURRAY...MAYFIELD... MADISONVILLE...HOPKINSVILLE...HENDERSON...EVANSVILLE...HERRIN... HARRISBURG...CARMI...CARBONDALE AND CAIRO 500 AM CDT MON MAY 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA...AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT OVER THE ENTIRE FOUR-STATE AREA. WHILE SEVERE THUNDERSTORMS ARE NOT ANTICIPATED... THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN IN A SHORT AMOUNT OF TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS NEARLY EACH DAY. THE BEST CHANCE OF THUNDERSTORMS WILL BE THURSDAY AND FRIDAY...WHEN AN APPROACHING FRONTAL BOUNDARY MAY HELP FOCUS CONVECTIVE ACTIVITY. ALSO...THE DAILY CHANCE WILL BE MAXIMIZED DURING THE LATE AFTERNOON AND EARLY EVENING HOURS...WHEN THE PEAK HEATING OF THE DAY MAY HELP INITIATE CONVECTION. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED LATER THIS WEEK. SPOTTERS SHOULD MONITOR THE LATEST WEATHER UPDATES IN CASE THEIR ACTIVATION IS NEEDED.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 4:09 PM CDT | Severe Thunderstorm Warning | PAH | New Madrid, Stoddard | 51 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.